TITLE

Life-Threatening Abdominal Wall Hematoma in a Chronic Renal Failure Patient After a Single Dose of Enoxaparin

AUTHOR(S)
Weinsheimer, Robert L.; Libby, Edward; Howdieshell, Thomas R.
PUB. DATE
February 2005
SOURCE
American Surgeon;Feb2005, Vol. 71 Issue 2, p132
SOURCE TYPE
Academic Journal
DOC. TYPE
Article
ABSTRACT
We present a patient with chronic renal insufficiency who developed a massive posttraumatic abdominal wall hematoma after a single therapeutic dose of enoxaparin administered during workup of chest pain. Surgical evacuation of the hematoma was required to control life-threatening hemorrhage. Low-molecular-weight heparin use is not without risk and mandates appropriate indication and accurate dosing. Bleeding can occur at any site during heparin therapy, and abdominal wall hematoma should be considered as a source after traumatic injury.
ACCESSION #
16338904

 

Related Articles

  • Intramural hematoma of duodenum: An unusual complication after endoscopic therapy for a bleeding peptic ulcer. Kumar, Ramesh; Sharma, Manoj Kumar; Bhatia, Vikram; Garg, Hitendra Kumar; Sundar, Shyam // Indian Journal of Critical Care Medicine;Apr-Jun2011, Vol. 15 Issue 2, p134 

    Intramural hematoma of duodenum (IDH) is a relatively unusual complication associated with endoscopic treatment of bleeding peptic ulcer. This unusual condition is usually seen in children following blunt trauma to the abdomen. We describe here a case of IDH occurring following endoscopic...

  • Diagnosis and management of abdominal vascular injuries. Webb, Travis P // Trauma;Jan2013, Vol. 15 Issue 1, p51 

    Intra-abdominal vascular trauma is an injury that continues to challenge the general surgeon and leads to high morbidity and mortality even at busy urban trauma centers. The majority of patients arrive in hemorrhagic shock; therefore, rapid evaluation, resuscitation, and transfer to the...

  • Blunt abdominal trauma: a hidden culprit. Wei-Liang Chen; Yu-Tzu Tsao // Nephrology Dialysis Transplantation;Apr2009, Vol. 2 Issue 2, p171 

    The article presents a case of a 36-year-old uraemic woman who was referred to the emergency department due to blunt abdominal trauma following a motor vehicle collision. She had been through continuous ambulatory peritoneal dialysis (CAPD) for her end-stage renal disease. She went through a...

  • Influence of End-Stage Renal Disease on Hematoma Volume and Intraventricular Hemorrhage in Patients with Intracerebral Hemorrhage: A Cohort Study and Meta-Analysis. Xu, Mangmang; Lei, Chunyan; Liu, Ming; Liu, Junfeng; Tan, Ge; Li, Dan // European Neurology;Mar2016, Vol. 75 Issue 1/2, p33 

    Objective: To assess the association between end-stage renal disease (ESRD) and hematoma volume and intraventricular hemorrhage (IVH), we performed a meta-analysis of all available evidence, including data from our own center. Methods: We reviewed major literature databases to identify studies...

  • Fondaparinux sodium.  // Reactions Weekly;9/18/2010, Issue 1319, p26 

    The article describes the case of an 83-year-old woman with a history of chronic renal impairment who received fondaparinux sodium, but subsequently developed a major haematoma with neurological complications.

  • Upper gastrointestinal bleeding in patients with chronic renal failure. Zuckerman, Gary r.; Cornette, Gary L.; Clouse, Ray E.; Harter, Herschel R.; Zuckerman, G R; Cornette, G L; Clouse, R E; Harter, H R // Annals of Internal Medicine;May85, Vol. 102 Issue 5, p588 

    Endoscopy to evaluate upper gastrointestinal bleeding was done for 482 patients over a 42-month period. Fifty-nine patients (12%) had chronic renal failure and upper gastrointestinal bleeding; the remaining 423 did not have renal failure. Angiodysplasia of the stomach or duodenum was the most...

  • Should Aspirin Therapy Be Withheld Before Insertion and/or Removal of a Permanent Peritoneal Dialysis Catheter? Shpitz, Baruch; Spindel, Zvi; Buklan, Genadi; Klein, Ehud; Plotkin, Eleanora; Bernheim, Jacques; Korzets, Ze'ev // American Surgeon;Sep2002, Vol. 68 Issue 9, p762 

    The necessity of withdrawal of aspirin [acetylsalicylic acid (ASA)] for fear of perioperative or postoperative bleeding in patients about to undergo surgery is as yet controversial. In this study we prospectively evaluated the effect of ASA on postoperative bleeding in end-stage renal failure...

  • Contents Vol. 45, 2018.  // Cerebrovascular Diseases;Aug2018, Vol. 45 Issue 5/6, pI 

    No abstract available.

  • Spontaneous intracranial extradural hematoma: Case report and literature review. Fan Xue Zheng; You Chao // Neurology India;May2009, Vol. 57 Issue 3, p324 

    Spontaneous extradural hematoma (EDH) is an uncommon form of intracranial hematoma and is caused by the adjacent sinus and otic infections, dural vascular malformations and disorders of blood coagulation. We report spontaneous EDH in a 54-year old women with chronic kidney disease (CKD) on...

Share

Read the Article

Courtesy of THE LIBRARY OF VIRGINIA

Sorry, but this item is not currently available from your library.

Try another library?
Sign out of this library

Other Topics